My grandpa has been diagnosed with alzheimers. I don't know if he really has it or not but he's been taking hydrocone and or oxycodone for arthritis i believe? Can this medication cause alzheimer's to speed up or intensify?
I question the appropriateness of the opiates for "arthritis".
By now he is certainly addicted. Opiates will cause a degradation of situational awareness, making an evaluation of his actual mental status impossible. Even mild quantities of opiates can cause memory loss, for example.
You have asked a good question to which I have no answer. The etiology of Alzheimers is controversial, and not all dementia stems from Alzheimer's. If the dementia is stroke related, for example, and the cause is from small bleeds, an opiate will vasodilate (opening the blood vessels) and increase the probability of an additional bleed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.